Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jun 15, 2016, 3:38 AM EDT. It took effect at Jun 16, 2016, 5:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jun 16, 2016, 5:00 AM EDT
- Expired
- Jun 16, 2016, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
570 WHUS72 KMHX 150738 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 AM EDT WED JUN 15 2016 ...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED LATE TONIGHT AND THURSDAY OVER THE OUTER SOUTHERN WATERS... .SOUTHWEST FLOW IS FORECAST TO INCREASE TO 15 TO 25 KNOTS LATE TONIGHT INTO THURSDAY OVER THE SOUTHERN WATERS WHICH WILL PRODUCE SEAS TO 6 FEET OVER THE OUTER WATERS. AMZ156-158-152000- /O.NEW.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 338 AM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
794 WHUS72 KMHX 151926 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 PM EDT WED JUN 15 2016 ...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED LATE TONIGHT AND THURSDAY OVER THE OUTER SOUTHERN WATERS... .SOUTHWEST FLOW IS FORECAST TO INCREASE TO 15 TO 25 KNOTS LATE TONIGHT INTO THURSDAY OVER THE SOUTHERN WATERS WHICH WILL PRODUCE SEAS UP TO 6 FEET OVER THE OUTER WATERS. AMZ156-158-160900- /O.CON.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 326 PM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT THURSDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
990 WHUS72 KMHX 160853 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 453 AM EDT THU JUN 16 2016 ...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED THIS MORNING OVER THE OUTER SOUTHERN WATERS... ...GALE FORCE WINDS AND DANGEROUS SEAS ARE POSSIBLE ACROSS THE EASTERN NC WATERS FRIDAY NIGHT THROUGH SATURDAY... .SOUTHWEST FLOW 15 TO 25 KNOTS THIS MORNING WILL PRODUCE SEAS UP TO 6 FEET OVER THE OUTER ONSLOW BAY TO OFFSHORE OCRACOKE COASTAL WATERS. A SURFACE LOW WILL EMERGE OFF THE NC/SC COAST LATE FRIDAY AND STRENGTHEN LATE FRIDAY NIGHT INTO SATURDAY MORNING. A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN THE DEEPENING LOW AND STRONG HIGH PRESSURE OVER THE MID-ATLANTIC STATES, WITH GALE FORCE WINDS, MAINLY IN GUSTS, POSSIBLE OVER THE COASTAL WATERS AND PAMLICO/ALBEMARLE SOUNDS. WINDS WILL DIMINISH BELOW GALES SATURDAY AFTERNOON, BUT WINDS AND SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH SUNDAY NIGHT. AMZ156-158-162100- /O.CON.KMHX.SC.Y.0073.160616T0900Z-160616T2100Z/ /O.NEW.KMHX.GL.A.0008.160618T0900Z-160619T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 453 AM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 15 TO 25 KT THIS MORNING. FOR FRIDAY NIGHT INTO SATURDAY, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ152-154-162100- /O.NEW.KMHX.GL.A.0008.160618T0600Z-160619T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 453 AM EDT THU JUN 16 2016 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ150-162100- /O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 453 AM EDT THU JUN 16 2016 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-162100- /O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T2100Z/ PAMLICO SOUND- 453 AM EDT THU JUN 16 2016 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ130-131-162100- /O.NEW.KMHX.GL.A.0008.160618T0600Z-160618T1600Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 453 AM EDT THU JUN 16 2016 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS...NORTHEAST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
076 WHUS72 KMHX 161126 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 726 AM EDT THU JUN 16 2016 ...GUSTY SOUTHWEST WINDS AND ELEVATED SEAS ARE EXPECTED THIS MORNING OVER THE OUTER SOUTHERN WATERS... ...GALE FORCE WINDS AND DANGEROUS SEAS ARE POSSIBLE ACROSS THE EASTERN NORTH CAROLINA WATERS FRIDAY NIGHT THROUGH SATURDAY... .SOUTHWEST FLOW 15 TO 25 KNOTS THIS MORNING WILL PRODUCE SEAS UP TO 6 FEET OVER THE OUTER ONSLOW BAY TO OFFSHORE OCRACOKE COASTAL WATERS. A SURFACE LOW WILL EMERGE OFF THE NC/SC COAST LATE FRIDAY AND STRENGTHEN LATE FRIDAY NIGHT INTO SATURDAY MORNING. A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN THE DEEPENING LOW AND STRONG HIGH PRESSURE OVER THE MID-ATLANTIC STATES... WITH GALE FORCE WINDS... MAINLY IN GUSTS... POSSIBLE OVER THE COASTAL WATERS AND PAMLICO/ALBEMARLE SOUNDS. WINDS WILL DIMINISH BELOW GALES SATURDAY AFTERNOON... BUT WINDS AND SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH SUNDAY NIGHT. AMZ156-158-170815- /O.EXT.KMHX.SC.Y.0073.000000T0000Z-160616T1500Z/ /O.CON.KMHX.GL.A.0008.160618T0900Z-160619T0300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 726 AM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... * WINDS...SOUTHWEST 15 TO 25 KT THIS MORNING. FOR FRIDAY NIGHT INTO SATURDAY, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ152-154-170815- /O.CON.KMHX.GL.A.0008.160618T0600Z-160619T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 726 AM EDT THU JUN 16 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ150-170815- /O.CON.KMHX.GL.A.0008.160618T0600Z-160618T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 726 AM EDT THU JUN 16 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-170815- /O.CON.KMHX.GL.A.0008.160618T0600Z-160618T2100Z/ PAMLICO SOUND- 726 AM EDT THU JUN 16 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ130-131-170815- /O.CON.KMHX.GL.A.0008.160618T0600Z-160618T1600Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 726 AM EDT THU JUN 16 2016 ...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WINDS...NORTHEAST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 12:56 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 12:56 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1256 AM EDT WED JUN 15 2016 .SYNOPSIS... A stationary front over the southern portion of NC late tonight will move north as a warm front Wednesday. A cold front will approach from the NW Thursday and move off the coast Friday. Low pressure will develop just offshore and move away from the area on Saturday. High pressure will build in from the north this weekend into early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1250 AM Wednesday...Ill defined front appears to have shifted north into southern portions of eastern NC late tonight and will continue to drift slowly north overnight. Starting to see some convection fire vicinity of the Crystal Coast with strongest convection over northeast SC. Think convective coverage will be limited overnight with only weak forcing at best expected through 12Z so will maintain current low PoPs. With very moist airmass in place and low level easterly flow ahead of the front would normally expect widespread low clouds to develop overnight. Could see some patchy fog but appears that low level mixing will be sufficient to inhibit widespread dense fog from developing. Outside of any rain-cooled areas and the Outer Banks, low temperatures should hover in the mid 70s. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/... As of 330 pm Tue...Frontal boundary will lift north as a warm front in response to an upper trof approaching from the west. Deep supply of moisture in place in the warm sector south of the front, along with a building theta-e ridge over the area. Will go with 50% PoPs throughout. Highs in the mid to upper 80s. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... As of 330 PM Tue...Long term period will feature hot and humid through Thursday followed by below normal to near normal temps by the weekend, then followed by another warming trend early next week. Latest model suite continues to suggest a potential coastal low may develop off the East Coast Friday night into Saturday. Wednesday Night/Thursday: The surface ridge remains off the coast through Thursday with a weak boundary lingering north of E NC. Mid/upper flow will remain WNW through this period with quasi- zonal flow as Eastern NC remains between an upper low over the Canadian Maritimes and upper ridge over the Deep South. The upper low over the Canadian Maritimes shifts farther into the North Atlantic Ocean by Wednesday night as a strong shortwave dives southeast into the Great Lakes. The evolution of this strong shortwave will be a player in the potential development of a coastal low off the East Coast later in the week. Very warm and muggy air mass continues through Thursday with potential scattered thunderstorms continuing through the overnight on Wednesday night, and thus have continued 40-50 pops. Have tapered pops a bit for Thursday as winds shift more westerly with subsidence ensuing. Have indicated a 20 pop all zones by afternoon. Low- level thicknesses increase by about 10 meters Thursday which will yield maximum temps a few degrees warmer, along with more sunshine expected. Highs mid 90s inland to 85-90 along the coast. TD's still oppressive and will produce afternoon heat indices 100-105 degrees. Friday/Saturday: Long range models continue to indicate a strong shortwave dropping southeast through the Ohio Valley and Appalachians, driving a backdoor front through Eastern NC by Friday night, with surface cyclogenesis more likely off the Carolina Coast. Better clustering with 14/12Z GFS ensemble MSLP members clustered southeast of the NC coast, with ECMWF also deepening the low off of Hatteras late Fri evening. Have indicated increasing pops on Friday becoming likely across N and E zones where increasing lift/omega will reside. Risk for thunderstorms as well with some instability present along with 25+ kt of deep layer shear. Northeast winds will pick up dramatically along the coast as the low deepens offshore Friday night. High surf and minor coastal flooding would be an issue beginning Friday night and lasting into Saturday as the low slowly moves away from the area. Gradient begins to relax by later Saturday with winds diminishing as a result. It now appears like the weekend will be dry with most guidance pushing the low pres further offshore with high pres beginning to ridge into E NC. Temps still warm on Friday with readings around 90 though with N NE flow developing by the weekend much more comfortable temps/humidity will build in this weekend with the building high pres from the north. Lows will be near 60 interior with 65-70 along the beaches/OBX. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Short term /through 00z Thursday/ As of 1255 AM Tuesday...Tough forecast as airmass remains very moist with easterly low level flow occurring ahead of slowly northward moving warm front. Would expect widespread low clouds to develop at some point overnight and the guidance such as the NARRE, HRRR and SREF all indicate ceilings as low as IFR developing 8-10Z and persisting until 13-14Z Wednesday. Then Wednesday the combination of moisture/instability and the front with weak mid level impulses moving southeast across the area will produce scattered to numerous strong showers and thunderstorms especially in the afternoon and evening. Will continue mention of VCTS at all terminal sites. Long Term /Wednesday Night through Sunday/... As of 4 PM Tue...Predominant VFR conditions are expected through the period. Southwesterly low level flow will prevail through Thursday. Scattered showers/storms through Friday as the area remains in warm and humid air mass. Tempo reductions in vsby/cigs possible with any thunderstorms that impact Eastern NC TAF sites. May see brief overnight fog each night as dewpoints rise through the 70s. A better chance of precip on Friday as low pres begins to organize over the region. The low will strengthen offshore of the Carolinas Friday night through Saturday with gusty NE winds expected on Friday night/Saturday. Precip will be well offshore on Saturday with partly cloudy skies returning through the weekend. && .MARINE... Short term /through Wed/... As of 1255 AM Wednesday...A frontal boundary is currently bisecting the CWA with E winds north of Cape Lookout with SW winds to the south. Speeds continue in the 5-15 knot range. Seas are generally 2-3 feet. As the boundary beings to lift north overnight, winds throughout the waters should veer to S/SW. For Wednesday, anticipate SW winds at 10-15 knots with seas 2-3 ft. Long Term /Wed night through Sun/... As of 4 PM Tue...Another back door front will sink near the VA border/northern waters Thursday with latest guidance indicating surface flow should remain southwest through late Thursday. SW winds increase to 20-25 KT late Wed night across the srn/ctrl waters and a SCA looks likely south of Oregon inlet for the gusty winds and building seas to 6 feet. The SW gradient will relax on Thur with winds becoming WSW. Low pressure is forecast to develop off the coast by late Friday night through Sat, shifting winds N/NNE and increasing to 20-30 kt late Friday night through Saturday. Local SWAN/NWPS in good agreement with latest Wavewatch through the medium range, with Wavewatch appearing reasonable by late in the extended period given strong N/NE wind field developing. May be a period of gales late Fri night through Sat morning as the low is deepening offshore. Seas increase to 10+ feet as a result. Winds should slowly diminish later Sat through Sun as it appears now the low will be moving well away from the waters, with seas slowly subsiding as well. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...JME/HSA NEAR TERM...JME/CTC SHORT TERM...HSA LONG TERM...DAG/TL AVIATION...JME/TL MARINE...JME/CTC/TL
Hazardous weather outlook, Jun 14, 5:25 AM EDT, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 525 AM EDT TUE JUN 14 2016 NCZ029-044>047-079>081-090>095-098-150930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 525 AM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES 90 TO 95 COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES ON WEDNESDAY...AND BETWEEN 100 AND 105 DEGREES THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-150930- OUTER BANKS DARE-OUTER BANKS HYDE- 525 AM EDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 10:10 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL RICHLANDS 34.90N 77.55W
06/14/2016 M1.25 INCH ONSLOW NC SOCIAL MEDIA
MEDIA RELAYED 1.25 INCH REPORT
&&
EVENT NUMBER MHX1600224
KEARNSSpecial weather statement, Jun 15, 1:22 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 122 AM EDT WED JUN 15 2016 NCZ093-095-150545- CARTERET-CRAVEN- 122 AM EDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARTERET AND SOUTH CENTRAL CRAVEN COUNTIES... AT 121 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAPE CARTERET... OR 7 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOGUE...HAVELOCK...MOREHEAD CITY AND NEWPORT. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3476 7704 3492 7683 3477 7670 3468 7697 TIME...MOT...LOC 0521Z 234DEG 20KT 3472 7697 DAG
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:18 PM EDT | Special Weather Statement | MHX | Jones | 42 min |
| Jun 15, 1:22 AM EDT | Special Weather Statement | MHX | Carteret | 23 min |
| Jun 15, 6:36 AM EDT | Special Weather Statement | MHX | Carteret | 39 min |
| Jun 15, 7:03 AM EDT | Areal Flood Advisory | MHX | Carteret | 117 min |
| Jun 15, 12:45 PM EDT | Special Weather Statement | MHX | Onslow | 30 min |
| Jun 15, 12:51 PM EDT | Special Weather Statement | MHX | Onslow | 39 min |
| Jun 15, 12:58 PM EDT | Special Weather Statement | MHX | Carteret | 32 min |
| Jun 15, 1:15 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven | 32 min |
| Jun 15, 1:45 PM EDT | Special Weather Statement | MHX | Craven | 45 min |
| Jun 15, 1:51 PM EDT | Special Weather Statement | MHX | Carteret | 39 min |
| Jun 15, 2:17 PM EDT | Areal Flood Advisory | MHX | Onslow | 118 min |
| Jun 15, 2:43 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Jun 15, 2:46 PM EDT | Special Weather Statement | MHX | Carteret | 29 min |
| Jun 15, 2:51 PM EDT | Special Marine Warning | MHX | 24 min | |
| Jun 15, 4:00 PM EDT | Special Weather Statement | MHX | Onslow | 45 min |
| Jun 15, 4:40 PM EDT | Special Weather Statement | MHX | Martin | 50 min |
| Jun 15, 5:37 PM EDT | Areal Flood Advisory | MHX | Martin, Pitt | 2 hr |
| Jun 15, 7:01 PM EDT | Special Weather Statement | MHX | Pitt | 29 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.